JOEL H. DOBBS, PHARM.D., M.P.H.; ROBERT N. SMITH, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: A letter in the March issue (1) discussed an alleged interaction between ranitidine and theophylline. The authors have allowed us to evaluate the medical records, and in our opinion, there is an entirely different explanation for the response.
An elderly patient was taking a high dose of theophylline (Theo-Dur; Key Pharmaceuticals, Inc., Miami, Florida), 600 mg every 8h before ranitidine was given. This relatively high dose was needed after antacid therapy was started. In May 1982, the patient developed dyspepsia secondary to hiatal hernia and was given an antacid (Maalox; William H. Rorer, Inc., Fort Washington, Pennsylvania),
DOBBS JH, SMITH RN. Ranitidine and Theophylline. Ann Intern Med. 1984;100:769. doi: https://doi.org/10.7326/0003-4819-100-5-769_1
Download citation file:
Published: Ann Intern Med. 1984;100(5):769.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use